Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Pressure in head, difficult to swallow. Taking betahistine. Assumed as inner ear infection. Suggest?

Whilst flying I experienced severe pressure in my head, i could not focus and found it difficult to swallow. I felt like I was going to pass out but not in the way of fainting, it was very frightening, it felt like something was wrong with my brain. I have been to the doctors and they said this could be the cause of an inner ear infection and prescribed me betahistine. It has been nearly four weeks now and I am still suffering. I have not even had it confirmed that it is inner ear infection, it just an assumption of the doctors because you cant see an inner ear infection. please can you tell me where I should go from here.K
Asked On : Sat, 6 Apr 2013
Answers:  2 Views:  163
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
ENT Specialist 's  Response
hello kerry
By going through the summary you have given i feel you should take Cinnarizine instead of betahistine...and that too half an hour before your flight....Secondly it happens every time you fly or had only once is not you can take a Decongestant tablet also in addition.
Get done a pure tone audiometry (hearing test) to support the diagnosis of inner ear infection as told to you by doctors.
this kind of vertigo can be because of
infection,,,or vestibular disorder of other cause.
if infection then its mostly viral then you need to take some medicines like acyclovir etc..
so its better get done hearing test and consult ENT specialist
and if this happens every time you fly---then avoid flying take vestibular rehabilitation exercise and medicines written above.
Answered: Sun, 7 Apr 2013
I find this answer helpful
ENT Specialist Dr. A.K. Srivastava's  Response

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding unusual feeling and pressure in head . Though you are being examined by your family doctor and he given you tab betahistine but you can't get any responce to this treatment even after 4 weeks.

Considering your symptoms it appears as you may be having possibly any of these -

(a) persistant eustachian tube dysfunction.

(b) vestibulitis.

(c) Chronic sinusitis.

(d) Neoplasm at C.P.angle of brain.

All these have got there characteristic signs and are diagnosed by thorough examination and relevent investigations by ENT specialist. Once the disease is diagnosed that may be treated accordingly.

Answered: Sun, 7 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor